MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SYNFIX® EVOLUTION SCREWDRIVER STRAIGHT W/O SLEEVE

OBERDORF SYNTHES PRODUKTIONS GMBH SYNFIX® EVOLUTION SCREWDRIVER STRAIGHT W/O SLEEVE
Catalog Number 03.835.015
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device is not distributed in the united states but is similar to device marketed in the usa.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that a synfix loaner set was delivered to the customer with a defective screwdriver.The drive was previously manipulated in a way that no screw could be gripped anymore.The device was used for the surgery but the attempt to use the affected instrument failed.Another device had to be used.Surgery was completed successfully.Patient not affected.Concomitant devices reported: unknown screws (part# unknown, lot# unknown, quantity# unknown).This is report 01 of 01 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.835.015, lot: l068657, manufacturing site: hägendorf, release to warehouse date: august 04, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual investigation: the received device is in a used and worn condition.Especially, the tip section is worn and deformed from often use.Investigation conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.To prevent such problems, it is necessary worn, incomplete or damaged instruments to be replaced.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.G5: device is distributed in the united states.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a synfix loaner set was delivered to the customer with a defective screwdriver.The drive was previously manipulated in a way that no screw could be gripped anymore.The device was used for the surgery but the attempt to use it failed.Another device had to be used.The ureter was injured during the surgery.According to the surgeon, this was the result of the surgery delay and the difficulty of placing the screw.Surgery was completed with a sixty (60) minute delay.This report is for a synfix® evolution screwdriver.

Brand Name
SYNFIX® EVOLUTION SCREWDRIVER STRAIGHT W/O SLEEVE
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9687075
Report Number8030965-2020-01001
Device Sequence Number19751662
Product Code HXX
UDI-Device Identifier07612334054364
UDI-Public(01)07612334054364
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.835.015
Device Lot NumberL068657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer01/28/2020
03/11/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date02/27/2020
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA